Just two weeks ago, I told you about the new warnings regarding bladder cancer risk in people taking the diabetes drug Actos. But it looks like the problems don’t stop there.
Another new study, published just last week in the Archives of Internal Medicine, shows that an ingredient in Actos (as well as in its cousin Avandia) can cause vision problems too.
The drug ingredient in question, called thiazolidinedione, is causing something called “diabetic macular edema” (DME). This condition involves swelling of the retina due to fluid leaking from blood vessels. Which causes blurring of vision, and makes it impossible to focus clearly.
In their study, researchers analyzed data on 103,368 patients over a nine-year period. All had type 2 diabetes. None had macular edema at the study’s start.
After taking a thiazolidinedione drug for just one year, 1.3 percent had developed macular edema. Compared with 0.2 percent of those not taking the drug.
This risk has been suspected in other studies, but hadn’t been proven until now.
It’s just one more reason to steer clear of these poisons. You can easily take control of your blood sugar without these dangerous drugs. And enjoy yourself while you’re doing it.
When you follow my New Hamptons Health Miracle, you balance your blood sugar risk-free. And you don’t have to give up everything you crave. Or spend hours sweating buckets at the gym. I’ll tell you exactly how to indulge your way to better blood sugar. And get more benefits from exercising less. It’s worked for my patients, and it can work for you, too.
“Association Between Thiazolidinedione Treatment and Risk of Macular Edema Among Patients With Type 2 Diabetes,” Arch Intern Med. 2012;172(13):1005-1011